Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 183, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2025, 8:36 PM CDT for Saint Croix County, Wisconsin. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2025, 8:36 PM CDT (01:36 UTC)
- Expired
- Sep 21, 2025, 8:59 PM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 71 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 8:37 PM CDT | HAIL 1 | 1 N Hudson, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted.
742
WUUS53 KMPX 220136
SVRMPX
WIC109-220215-
/O.NEW.KMPX.SV.W.0183.250922T0136Z-250922T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
836 PM CDT Sun Sep 21 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Western St. Croix County in west central Wisconsin...
* Until 915 PM CDT.
* At 836 PM CDT, a severe thunderstorm was located over Hudson, or
10 miles northwest of River Falls, moving northeast at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained spotters reported.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Hudson, New Richmond, North Hudson, Afton, Baldwin, Roberts,
Lakeland, Houlton, Boardman, New Richmond Airport, Burkhardt and
Willow River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Twin Cities/Chanhassen MN.
&&
LAT...LON 4497 9276 4501 9277 4502 9276 4503 9277
4518 9248 4502 9230 4491 9276 4494 9275
4496 9275
TIME...MOT...LOC 0136Z 241DEG 27KT 4497 9275
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ETA1 follow-up statement
478
WWUS53 KMPX 220159
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
859 PM CDT Sun Sep 21 2025
WIC109-220209-
/O.CAN.KMPX.SV.W.0183.000000T0000Z-250922T0215Z/
St. Croix WI-
859 PM CDT Sun Sep 21 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR WESTERN ST. CROIX
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. To report severe weather,
contact your nearest law enforcement agency. They will send your
report to the National Weather Service office.
&&
LAT...LON 4497 9276 4501 9277 4502 9276 4503 9277
4518 9248 4502 9230 4491 9276 4494 9275
4496 9275
TIME...MOT...LOC 0136Z 241DEG 27KT 4497 9275
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 7:36 PM CDT, 1 hour earlier. Its key messages:
- Isolated showers and storms this afternoon/evening, a small chance for strong/severe storms mainly in southern MN.
- Lingering shower chances Monday, and possibly Tuesday across the south and east.
- Rest of the week, drying out with above normal temperatures of highs the mid 70s.
Area forecast discussion, Sep 21, 7:36 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 736 PM CDT Sun Sep 21 2025 .KEY MESSAGES... - Isolated showers and storms this afternoon/evening, a small chance for strong/severe storms mainly in southern MN. - Lingering shower chances Monday, and possibly Tuesday across the south and east. - Rest of the week, drying out with above normal temperatures of highs the mid 70s. && .DISCUSSION... Issued at 100 PM CDT Sun Sep 21 2025 Today... Interesting weather setup with small and compacts upper level low spinning across northwest Minnesota. Upper level ascent ahead of this PV anomaly, was leading to clouds and some rain showers. For the rest of today, expect isolated rain showers mainly along and north of I-94 from this feature. Farther south, there was an area of clouds and showers across southeast Minnesota, and these were tied to an area of low level Theta_E advection, This will be the focus for showers and some thunderstorms this afternoon through the late evening. Forecast soundings for later today show low LCLs, a veered hodograph, and around 1500 J/kg of uncapped CAPE. The current thinking is the uncapped nature of the environment should lead to several thunderstorms, and the lack of strong deep layer shear means the updrafts will be short-lived and relatively weak. However, there is a scenario where a couple storms are able to tap into the marginal shear, and remain somewhat isolated. If this were the case, could see a potential for a brief tornado, and perhaps some large hail. SPC has introduced a 2 percent tornado chance for this reason. Later this evening, storms will become more elevated as we lose the surface heating. This will bring an end to the tornado threat, but some hail is possible for a few hours past sunset. In summary, the severe weather threat is low, which is why there is only a Marginal Risk, but a few of the stronger storms could pose a tornado and/or hail threat. Monday and Tuesday... The upper level trough bringing the chances for rain will become more positively tilted and shear out, but this will be a slow process. A few areas of positive vorticity will rotate across the Upper Midwest, and could bring lingering small chances for a light rain showers mainly to the south along I-90, and along/east of I-35. By Wednesday, confidence in dry weather increases. Upper level subsidence is reflected in increasing surface pressure, so expect more sun than clouds, with light winds expected through the weekend. Temperatures will be in the 70s, with dewpoints in the 50s. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 721 PM CDT Sun Sep 21 2025 HRRR has had a good general idea with WAA convection over southern MN, so leaned heavily on it to time shra/tsra chances into MKT/MSP/RNH/EAU through much of the night. Forecast soundings again show plenty of low level moisture for some more fog/stratus fun tonight, though confidence of the fog/stratus scenario is low as it will be dependent on how far north convective activity and its associated cloud cover makes it through the night. AXN looks to have the best chance at seeing clearish skies and therefore has the best chances of fog. As the rain clears a location, the threat for low stratus will increase. Current TAFs may be a bit pessimistic, but again, the extent of stratus going into Monday morning is a lower confidence portion of the forecast. For Monday afternoon, the TSRA threat looks to be down along the I-90 corridor. KMSP...Followed the idea of the HRRR that we'll have scattered showers and occastional TS to deal with for basically the first 8 hours of this TAF period. About 75% of short term models drop cigs down to IFR/MVFR levels between 10z and 16z, so did get more aggressive with stratus mention Monday morning. /OUTLOOK FOR KMSP/ TUE...VFR. Wind NE 5-10 kts. WED...VFR. Wind NE 5-15 kts. THU...VFR. Wind NNW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...MPG
Hazardous weather outlook, Sep 21, 12:36 PM CDT, 8 hours before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1236 PM CDT Sun Sep 21 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1236 PM CDT Sun Sep 21 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms this afternoon/evening. A few storms over southern Minnesota, including the Twin Cities metro, may be strong to severe, with the main hazard being large hail. There is a non- zero chance of a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms can be expected over far southern Minnesota on Monday. A few storms may be strong to severe, with the main hazards being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon into tonight. Dunleavy
In the hours before
Local storm report, Sep 21, 8:22 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
822 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Hail 2 SW Woodbury 44.90N 92.97W
09/21/2025 E1.25 Inch Washington MN Public
mPing report.
&&
mpgLocal storm report, Sep 21, 8:23 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
823 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Hail 1 W Woodbury 44.92N 92.95W
09/21/2025 E1.00 Inch Washington MN Public
Report from mPING: Quarter (1.00 in.).
0821 PM Hail 1 NE Woodbury 44.93N 92.91W
09/21/2025 E1.25 Inch Washington MN Public
Report from mPING: Half Dollar (1.25 in.).
0821 PM Hail 1 S Woodbury 44.91N 92.93W
09/21/2025 E1.50 Inch Washington MN Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Special weather statement, Sep 21, 8:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
826 PM CDT Sun Sep 21 2025
MNZ059-060-220200-
Wright MN-Hennepin MN-
826 PM CDT Sun Sep 21 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT HENNEPIN AND SOUTH
CENTRAL WRIGHT COUNTIES UNTIL 9 PM CDT...
At 826 PM CDT, Doppler radar was tracking an area of strong
thunderstorms over Delano, or 11 miles southeast of Buffalo, moving
east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Plymouth, Maple Grove, Orono, Minnetrista, Delano, Corcoran,
Medina, Rockford, Wayzata, Independence, Montrose, Howard Lake,
Maple Plain, Greenfield, Long Lake, Waverly, Loretto and Hamel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4498 9409 4508 9407 4511 9352 4497 9352
4497 9377 4498 9377
TIME...MOT...LOC 0126Z 277DEG 15KT 4503 9376
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
ETALocal storm report, Sep 21, 8:30 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Hail 1 SSW Woodbury 44.90N 92.94W
09/21/2025 M2.00 Inch Washington MN Public
Sent via X.
&&
mpgLocal storm report, Sep 21, 8:33 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
833 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM Hail 1 NNE Inver Grove Heigh 44.87N 93.03W
09/21/2025 M1.00 Inch Dakota MN Trained Spotter
&&
mpgLocal storm report, Sep 21, 8:34 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
834 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Hail 1 SW Delano 45.03N 93.80W
09/21/2025 M0.75 Inch Wright MN Public
&&The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 1:22 PM CDT | Dense Fog Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.